MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNA0T4
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that the lens had become cloudy only in the upper part, since the day after surgery.The sample was not available since it was still implanted in the patient's eye.Additional information has been requested and received stating that membrane treatment procedure was performed combined with the cataract surgery during the initial surgery but no gas or oil was used.The size of the ccc was larger than the pupil and ccc was not confirmed in the photograph.Vision was not bad as the clouding does not affect the pupil area.There were no plans to replace of iol or clean.Doctor's opinion: when viewed from the front, it was not as cloudy as it appears in the photograph, and the iol was clouded like a rainbow on the outside of the lens.It shines a little dimly, as if it were coated with oil.A chemical reaction due to contact with the oil or lubricant in the cartridge, friction, co2, etc.May have occurred.Additional information received stating that the findings of iol appear to have faded slightly one week later than the day after the surgery (improving).The patient's vision was not affected as of today, but the doctor seems to be concerned when observing with a slit.
 
Additional Manufacturer Narrative
Correction information has been provided in d.4.Additional information has been provided in h.3., h.6., and h.11.The product was not returned for analysis.Only photo was returned.This photo is of an pciol through a dilated eye.There appears to be a medium to dense opacification on the upper half of the iol but does not appear to be in the visual axis.Also, it appears the opacification is on the anterior surface of the lens but is difficult to be certain the location of the opacification.There is nothing distinctive enough to determine what is on the iol.This is a photograph of opacification on an iol of unknow origin.The root cause for the reported complaint could not be determined.Based on our observation on the returned photo, there appears to be a medium to dense opacification on the upper half of the iol but does not appear to be in the visual axis.Impact on the vision cannot be determined from the photos.A definitive determination of opacification cannot be made from the returned photos as there is nothing distinctive enough to determine what is on the iol.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19748731
Report Number9612169-2024-00698
Device Sequence Number9016145
Product Code MJP
UDI-Device Identifier00380652399227
UDI-Public(01)00380652399227(17)270419(11)230421(10)25619402
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNA0T4
Device Lot Number25619402
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer09/09/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date10/07/2024
Date Device Manufactured04/21/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OPEGAN; VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE
Patient SexUnknown